MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK®2 GN ID CARD

BIOMERIEUX, INC. VITEK®2 GN ID CARD
Catalog Number 21341
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of discrepant results associated with vitek®2 gn id card (reference (b)(4)).The customer reported salmonella enterica subsp.Enterica servor diarizonae was identified with gn cards.The customer considered this was not salmonella according to antiserum and other testing was performed which resulted in citrobacter freundii.The other tests were performed with tsi media and sim media, but not with api®, vitek ms or 16s.The correct result of c.Freundii was reported to the physician.There was no delay in reporting results.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
A customer in (b)(6) had reported a misidentification of citrobacter freundii or escherichia coli as salmonella enterica ssp diarizonae when tested in the vitek® 2 gn card (lot #2410495203) using vitek 2 software version 7.01.The strain was identified as c.Freundii by other tests performed from tsi and sim media and as e.Coli by repeat testing and a third party laboratory.An internal biomérieux investigation was initiated; however, the customer's strain and raw data were not available for investigation.No set up information was provided.The customer did not provide the methodology that determined the strain was a c.Freundii.No vitek 2 gn results were provided for the repeat testing that identified the strain as e.Coli.It is not clear which identification is the reference identification.Three (3) lab reports were submitted with all showing an excellent identification of s.Enterica ssp diarizone.There were four (4) atypical reactions on one (1) lab report (+: odc, ldc, bgur and -:5kg) and three (3) atypical reactions (+: ldc, bgur and -:5kg) on two (2) lab reports for an identification of c.Freundii according to the gn knowledge base.If the strain was e.Coli, there was one (1) atypical positive reaction (h2s) for an identification of e.Coli according to the gn knowledge base.Atypical reactions can indicate contamination, mixed culture, compromised viability of the strain, use of non-recommended media or other user set up errors, or an atypical strain.However, without the strain or raw data it was not possible to further evaluate the cause of the misidentification.Note: any identification of salmonella should be confirmed with another method such as serology.The vitek 2 gn lab report prints the message "confirm by serological tests" for any identification of salmonella sp.The vitek 2 gn card (lot # 2410495203) met final qc release criteria and passed qc performance testing.

Brand Name
VITEK®2 GN ID CARD
Common Device Name
VITEK®2 GN ID CARD
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7885702
Report Number1950204-2018-00372
Device Sequence Number11444594
Product Code LQM
UDI-Device Identifier03573026131913
UDI-Public03573026131913
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/05/2019
Device Catalogue Number21341
Device Lot Number2410495203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer11/06/2018
Initial Report FDA Received Date09/18/2018
Supplement Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1